Missouri, 2008

Hail in Missouri, June 20, 2008

June 20, 2008 · NWS MEG · 2 events in 1 county or zone

An upper level disturbance moved into Eastern Arkansas and the Missouri Bootheel during the early evening hours. Showers and thunderstorms developed in association with disturbance.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

An upper level disturbance moved into Eastern Arkansas and the Missouri Bootheel during the early evening hours. Showers and thunderstorms developed in association with disturbance. Some of the thunderstorms became severe with large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 20, 2:21 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 20, 2:21 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT FRI JUN 20 2008

.DISCUSSION...

A SHORTWAVE WILL MOVE THROUGH THE MIDSOUTH TONIGHT INTO EARLY
SATURDAY. THE SHORTWAVE WILL HELP PRODUCE SHOWERS AND THUNDERSTORMS
OVER THE CWA. BEST CHANCES TONIGHT WILL LIKELY BE ACROSS
SOUTHEASTERN SECTIONS OF THE CWA INCLUDING THE CITIES OF JACKSON
TENNESSEE AND TUPELO MISSISSIPPI. BY SATURDAY...BEST CHANCES WILL
SHIFT TO JUST NORTHEAST MISSISSIPPI. WOULD NOT BE SURPRISED IF THE
REST OF THE CWA STAYS DRY ON SATURDAY AS THE NAM IS HINTING AT
THIS SOLUTION WITH THE LATEST RUN. HOWEVER GFS AND ECMWF CONTINUES
TO SHOW CHANCES FOR RAIN. FOR NOW...WILL GO DRY ACROSS NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL. WILL PUT 20 POPS IN THE MEM TO
MKL CORRIDOR AND 30 POPS ACROSS NORTHEAST MISSISSIPPI. LOWS
TONIGHT WILL BE IN THE 60S WITH HIGHS ON SATURDAY IN THE MID 80S.

SATURDAY NIGHT...DRIER AIR WILL BEGIN TO FILTER INTO THE REGION AS
WINDS TURN TO THE NORTH. LOWS WILL BE IN THE UPPER 50S TO MID 60S.

SUNDAY INTO EARLY MONDAY...ANOTHER SHORTWAVE IN COMBINATION WITH A
FRONT WILL SINK INTO THE MIDSOUTH FROM THE CENTRAL PLAINS. A FEW
SHOWERS AND THUNDERSTORMS COULD DEVELOP IN ASSOCIATION WITH THE
SHORTWAVE AND FRONT. WILL GO WITH 20 POPS.

BY MONDAY AFTERNOON THROUGH WEDNESDAY...SFC HIGH PRESSURE AND AN UPPER
RIDGE WILL BEGIN TO BUILD OVER THE AREA. CONDITIONS WILL BE DRY
WITH TEMPERATURES CREEPING INTO THE LOWER 90S FOR HIGHS. LOWS WILL BE IN
THE 60S INTO THE LOWER 70S.

THURSDAY THROUGH THE END OF THE FORECAST...EXPECT DIURNAL CONVECTION
THUS WILL OR CONTINUE 20 POPS. HIGHS WILL BE IN THE UPPER 80S WITH
LOWS IN THE 60S INTO THE LOWER 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  85  66  89 /  30  20  10  10
MKL  64  83  59  88 /  40  20  10  20
JBR  66  84  63  88 /  20  10  10  20
TUP  67  83  65  88 /  50  30  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Jun 20, 3:13 AM CST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
413 AM CDT FRI JUN 20 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
413 AM CDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Dunklin

When
June 20, 4:45 PM CST to 4:50 PM CST
Where
Dunklin County, 3 mi SW of Campbell
Measured
0.75 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.469, -90.108

Hail, Dunklin

When
June 20, 5:30 PM CST to 5:35 PM CST
Where
Dunklin County, Kennett
Measured
1 in hail
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
36.230, -90.070

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120971, 120972.